Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 26, 2008, 2:09 AM CDT for 4 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2008, 2:09 AM CDT (07:09 UTC)
- Expired
- Apr 26, 2008, 4:05 AM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 148 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:25 AM CDT | HEAVY RAIN 0 | Cleveland, MS | MINOR FLOODING OF POOR DRAINAGE AREAS IN CLEVELAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 260713
FFWJAN
ARC003-017-MSC011-083-133-151-260915-
/O.NEW.KJAN.FF.W.0020.080426T0709Z-080426T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...INDIANOLA...
DREW...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...
* UNTIL 415 AM CDT
* AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL OVER THE WARNED AREA. DOPPLER RADAR INDICATED THAT 1 TO 3
INCHES OF RAINFALL HAVE FALLEN. HEAVY RAINFALL WILL CONTINUE AS
THE BAND DRIFTS SLOWLY ACROSS THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION...SUNNYSIDE...HOLLY RIDGE...BLAINE...WINTERVILLE...
TRIBBETT...WAYSIDE...DARLOVE...ESTILL...PORTLAND...PARKDALE...
SUNFLOWER...METCALFE AND INVERNESS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3387 9049 3356 9010 3328 9068 3328 9072
3325 9073 3306 9112 3301 9144 3302 9167
3323 9185
TIME...MOT...LOC 0709Z 331DEG 0KT 3375 9053 3320 9170
$$
OLB1 follow-up statement
000
WGUS74 KJAN 260905
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT SAT APR 26 2008
ARC003-017-MSC011-083-133-151-260911-
/O.CAN.KJAN.FF.W.0020.000000T0000Z-080426T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
404 AM CDT SAT APR 26 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON...
LEFLORE...SUNFLOWER...BOLIVAR...CHICOT AND ASHLEY COUNTIES...
THUNDERSTORMS AND HEAVY RAIN HAVE MOVED OUT OF THE WARNING AREA.
LAT...LON 3387 9049 3356 9010 3328 9068 3328 9072
3325 9073 3306 9112 3301 9144 3302 9167
3323 9185
TIME...MOT...LOC 0901Z 180DEG 0KT 3375 9053 3320 9170
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:55 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 25, 9:55 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT FRI APR 25 2008 .DISCUSSION...NO CHANGES MADE TO FORECAST. A LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED JUST UPSTREAM OF NWRN ZONES AND WILL MOVE IN BY MIDNIGHT. THESE STORMS ARE ALIGNED ALONG THE COLD FRONT AND WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE CURRENT FORECAST REMAINS ON TRACK WITH THIS SYSTEM. && .PREV DISCUSSION...AN ACTIVE WEEKEND IS EXPECTED FOR THE ARKLAMISS REGION. THE BOUNDARY IS EXPECTED TO REACH THE DELTA REGION OR THE NORTHWESTERN PORTION OF THE CWFA DURING THE LATE EVENING HOURS. THIS SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE DELTA REGION THIS EVENING...AND SPREADING INTO THE REMAINDER OF THE CWFA THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE FOR AREAS NORTHWEST OF THE NATCHEZ TRACE...AND ESPECIALLY IN THE DELTA REGION. THE BOUNDARY IS EXPECTED TO STALL OVER SOUTHERN SECTIONS OF THE REGION BY SATURDAY MORNING. THIS WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE FOR AT LEAST AREAS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THROUGH MUCH OF THE DAY. TEMPERATURES FOR SATURDAY WILL BE A LITTLE COOLER IN THE NORTHERN PART OF THE AREA THAN IN THE SOUTH...WHICH MAKES SENSE WITH SLIGHTLY COOLER TEMPERATURES TRYING TO MAKE THEIR WAY INTO THE AREA BEHIND THE BOUNDARY. THE STALLED BOUNDARY IS EXPECTED TO LINGER OVER THE AREA SATURDAY BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT AHEAD OF OUR NEXT APPROACHING STORM SYSTEM. BY SUNDAY MORNING WE BEGIN TO SEE OUR NEXT UPPER LEVEL TROUGH DIGGING INTO THE MISSISSIPPI VALLEY REGION. THIS IS EXPECTED TO BRING A STRONGER COLD FRONT THROUGH THE AREA SUNDAY. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS SYSTEM. ENSEMBLES TEND TO LEAN TOWARD A SLOWER AND MORE AMPLIFIED TROUGH...SO HAVE DECIDED TO GO WITH A SLIGHTLY SLOWER SOLUTION AND HAVE THE FRONT THROUGH THE AREA DURING THE OVERNIGHT HOURS SUNDAY. AGAIN...THIS SYSTEM MAY GIVE AN EVEN HIGHER CHANCE OF SEEING SEVERE THUNDERSTORMS...AS WELL AS THE POSSIBILITY OF SOME LOCATIONS SEEING HEAVY RAINFALL. BUT WILL HAVE TO WAIT FOR A LITTLE MORE CONFIDENCE TO GET A BETTER HANDLE ON THE SEVERE WEATHER/HEAVY RAIN POTENTIAL AND WHERE IT WILL OCCUR. AS MENTIONED...THERE EXISTS THE POSSIBILITY FOR STRONG TO SEVERE STORMS WITH THESE SYSTEMS FOR THE WEEKEND. SPECIFICS ON THESE SYSTEMS WILL FOLLOW: /14/ REGARDING HAZARDS...HAVE A FEW PERIODS OF POTENTIALLY ACTIVE WEATHER TO DISCUSS...LATE TONIGHT INTO SAT AM...SAT AFTN/EVENING...AND THEN LATE SAT NIGHT INTO SUN EVENING. FIRST OFF FOR TONIGHT...MODELS AND OBSERVATIONAL TRENDS SUPPORT CONVECTION BREAKING OUT TO OUR NW THROUGH THE EVENING...AND EVENTUALLY ORGANIZING INTO AN MCS WHICH WILL MOVE TOWARD AREA. GFS SHOWS DECENT INSTABILITY ACROSS ARKLAMISS DELTA REGION LATER TONIGHT...ESPECIALLY ELEVATED INSTABILITY WITH SHOWALTER INDICES OF -3 TO -5. LOCAL WRF ENSEMBLE SUPPORTS RELATIVELY INTENSE ACTIVITY MAKING IT TO THE DELTA WITH BOWING SEGMENTS SHOWN IN REFLECTIVITY PRODUCTS. EXPECT ALL OF THIS WILL SUPPORT SOME ISOLATED SEVERE STORMS LATER TONIGHT WITH GREATEST RISK IN THE DELTA. DAMAGING WIND AND HAIL ARE THE THREATS AS TORNADO RISK LOOKS RELATIVELY SMALL GIVEN WEAKENING LOW LEVEL SHEAR. AS ACTIVITY SHIFTS SE TOWARD NATCHEZ TRACE CORRIDOR RISK SHOULD DIMINISH WITH DECREASING INSTABILITY/SHEAR...ALTHOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE. CONVECTIVE BAND WILL SHIFT TO AROUND THE HWY 84 CORRIDOR BY SAT AFTERNOON. GIVEN FORWARD PROPAGATING CORFIDI VECTORS BECOMING MORE WESTERLY AND WEAKER WITH TIME...AND SUPPORT FOR FRONT LIFTING AWAY...DONT EXPECT BOUNDARY TO GET ANY FARTHER SOUTH THAN THERE. DAYTIME HEATING AND DECENT LAPSE RATES SHOULD SUPPORT MODERATE TO STRONG INSTABILITY SOUTH OF BOUNDARY. WHERE EXACTLY THAT WILL BE IS OF COURSE UNCERTAIN GIVEN EXPECTED MESOSCALE EFFECTS...BUT WILL MENTION ISOLATED STG/SVR STORMS IN THE S SATURDAY. SHEAR WILL BE WEAK SO DOWNBURSTS/HAIL WILL BE PRIMARY RISK. ALSO SOME CONCERN FOR LOCALLY HEAVY RAINFALL...PARTICULARLY IN THE AREA S OF I-20 AND W OF I-55 WHERE PERSISTENT WEAK/MODERATE 850 MB INFLOW INTO BOUNDARY COMBINED WITH WEAK CORFIDI VECTORS IMPLIES POTENTIAL FOR PERSISTENT...SLOW MOVING CONVECTIVE ELEMENTS. SOME OF THE ACTIVITY COULD BE ELEVATED BEHIND THE BOUNDARY GIVEN ELEVATED INSTABILITY IN FORECAST SOUNDINGS AND POTENTIAL UPGLIDE OVER RELATIVELY SHALLOW BOUNDARY. GREAT UNCERTAINTY EXISTS FOR SUNDAY...WITH POTENTIAL FOR ANYTHING FROM A SIGNIFICANT SEVERE WEATHER EPISODE AREAWIDE...TO A MUCH MORE LIMITED SEVERE THREAT CONCENTRATED OVER THE SE. FOR AN EVENT IN THE 36-60 HOUR TIMEFRAME MODEL SPREAD IS EXTREMELY LARGE...WITH EVEN THE NORMALLY RELIABLE ECMWF SHOWING LIMITED RUN TO RUN CONSISTENCY. 12Z GFS ENSEMBLE GENERALLY SUPPORTS A MORE AMPLIFIED...SLOWER SOLUTION THAN THAT SEEN ON THE AMERICAN OP MODELS. 12Z ECMWF KIND OF SUPPORTS THIS...BUT STRANGELY WITH A DEEPER TROUGH IT APPEARS TO HAVE LESS LOW LEVEL DYNAMIC RESPONSE THAN THE GFS...POSSIBLY DUE TO THE UPPER SUPPORT MAXING OUT A BIT TO THE WEST OF THE BETTER LOW LEVEL BAROCLINICITY. IN ANY EVENT...NO MATTER WHAT MODELS VERIFY THERE SHOULD BE SOME SEVERE POTENTIAL SUNDAY DURING THE DAY AT LEAST IN THE SOUTH HALF OF THE AREA AS DECENT INSTABILITY DEVELOPS AND FORCING ARRIVES FROM THE WEST. IF STRONGER KINEMATICS OF THE GFS END UP PLAYING OUT...IT COULD BE A MORE SIGNIFICANT SEVERE RISK WITH POSSIBILITY OF TORNADOES...ESPECIALLY IF SYSTEM IS SLOWER/DEEPER. NEEDLESS TO SAY WITH UNCERTAINTY STILL LARGE WILL NOT HIT THE POTENTIAL TOO HARD IN THE HWO...AND LET LATER SHIFTS EVALUATE FURTHER. /AEG/ .LONG TERM...THE FRONT SHOULD MOVE OUT OF THE AREA BY MONDAY. HIGH PRESSURE IS EXPECTED TO BUILD BACK INTO THE REGION TO GIVE A RATHER QUIET WEEK NEXT WEEK. TEMPERATURES WILL BE A LITTLE COOLER MONDAY BEHIND THE FRONT WITH LOWER TO MIDDLE 70S EXPECTED. BEYOND MONDAY THE FORECAST PRETTY MUCH REMAINS UNCHANGED WITH A DRY FORECAST THROUGH MOST OF THE EXTENDED. THIS PORTION OF THE PREVIOUS LONG TERM DISCUSSION IS ATTACHED TO COVER THE REMAINDER OF THE WEEK./14/ CONDITIONS WILL CLEAR OUT AND COOL OFF THROUGH THE DAY MONDAY AS STRONG HIGH PRESSURE BUILDS INTO THE REGION BEHIND SUNDAYS SYSTEM USHERING IN A MUCH COOLER DRIER AIRMASS FOR THE START OF THE WORK WEEK. THIS HIGH PRESSURE LOOKS TO HOLD FIRM OVER THE AREA THROUGH MUCH OF THE WEEK. THE COOLER DRIER CONDITIONS HOWEVER WONT LAST LONG AS HIGH PRESSURE SHIFTS EAST OF THE REGION LATE TUESDAY ALLOWING SOUTHERLY FLOW TO RETURN. THIS IN TURN WILL CAUSE BOTH MOISTURE AND TEMPERATURES TO INCREASE INTO THE MID AND LATE WEEK. BY THE TIME NEXT FRIDAY ROLLS AROUND...HIGH PRESSURE WILL REMAIN IN PLACE OVER THE AREA...BUT A STORM SYSTEM OUT OVER THE CENTRAL PLAINS IS ADVERTISED TO STRENGTHEN AND BEGIN PUSHING EAST TOWARDS THE LOWER AND MID MISSISSIPPI RIVER VALLEY. /19/ && .AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE OVER THE DELTA REGION THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTH OVERNIGHT TO AFFECT SITES AS FAR SOUTH AS THE NATCHEZ TRACE. THE BOUNDARY SHOULD REACH THE SOUTHERN PORTIONS OF THE AREA BY AROUND SUNRISE...TO BRING THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO SITES ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR DURING THE DAY SATURDAY...AS THE FRONT SLOWLY DRIFTS TO THE SOUTH. THUNDERSTORMS WILL BRIEFLY LOWER CIGS AND VSBYS DUE TO HEAVY RAIN. THIS WILL MAINLY BE FOR GLH AND GWO DURING THE LATE EVENING AND EARLY MORNING...GTR AND JAN DURING THE OVERNIGHT HOURS...AND MEI AND HBG AROUND DAYBREAK AND THROUGH THE DAY SATURDAY. /14/03 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14/AEG 03
Hazardous weather outlook, Apr 25, 3:30 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI APR 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 330 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY SATURDAY MORNING NORTHWEST OF A LINE FROM HARRISONBURG LOUISIANA... TO JACKSON...TO MACON...WITH THE GREATEST RISK NORTHWEST OF A BASTROP TO GRENADA LINE. HAIL TO QUARTER SIZE AND DAMAGING WINDS GUSTS OF 60 MPH WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS. A BAND OF STRONG TO SEVERE STORMS WAS ORGANIZING LATE THIS AFTERNOON FROM THE ARKLATEX REGION NORTHWEST INTO THE MISSOURI VALLEY. THIS ACTIVITY WAS AHEAD OF A COLD FRONT WHICH WILL MOVE TOWARD THE REGION TONIGHT. THE STORM ACTIVITY IS EXPECTED TO REACH THE ARKLAMISS DELTA REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH THE POTENTIAL FOR STRONG WINDS AND HAIL. AS THE ACTIVITY WORKS SOUTHEAST TOWARD THE AREA FROM HARRISONBURG...TO JACKSON...TO MACON BY EARLY SATURDAY MORNING...THE ACTIVITY SHOULD WEAKEN SOMEWHAT...ALTHOUGH A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. BY EARLY SATURDAY AFTERNOON...THE FRONTAL BOUNDARY WILL SAG INTO EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. THE COMBINATION OF DAYTIME HEATING AND COOL AIR ALOFT IN THE ATMOSPHERE WILL RESULT IN A STRONGLY UNSTABLE ATMOSPHERE WHICH WILL SUPPORT ISOLATED STRONG TO SEVERE STORMS...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR...SATURDAY AFTERNOON. HAIL AND STRONG WINDS WILL BE THE HAZARDS WITH THESE STORMS. FINALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY...ESPECIALLY WEST OF INTERSTATE 55. THE RISK OF LOCALLY HEAVY RAINFALL WILL BECOME FOCUSED SATURDAY IN AREAS OF EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI SOUTH OF INTERSTATE 20...WHERE LOCALIZED FLOODING ISSUES DUE TO THE HIGH WATER ON THE MISSISSIPPI RIVER COULD BE EXACERBATED IN A FEW SPOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE SUNDAY INTO SUNDAY EVENING AS A MORE POTENT UPPER LEVEL WEATHER SYSTEM MOVES ACROSS THE REGION. SIGNIFICANT UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION OF THIS WEATHER SYSTEM...AND PEOPLE SHOULD STAY UP TO DATE WITH FORECASTS OVER THE WEEKEND AS THE MAGNITUDE AND LOCATION OF ANY HAZARDOUS WEATHER RISK WITH THIS SYSTEM WILL BE REFINED. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW FROM MONDAY THROUGH NEXT FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND. THEREAFTER...ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH NEXT FRIDAY MAY 2ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, Apr 25, 11:04 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1104 PM CDT FRI APR 25 2008 ARZ074-075-260450- ASHLEY AR-CHICOT AR- 1104 PM CDT FRI APR 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FOUNTAIN HILL AT 1104 PM CDT...MOVING EAST AT 33 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF LAKE VILLAGE...SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Apr 25, 11:19 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1119 PM CDT FRI APR 25 2008 MSZ018-019-260505- BOLIVAR MS-SUNFLOWER MS- 1119 PM CDT FRI APR 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ROSEDALE AT 1119 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF DREW...PARCHMAN...ROSEDALE AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Apr 26, 1:45 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 145 AM CDT SAT APR 26 2008 ARZ074-075-MSZ034-260730- ASHLEY AR-CHICOT AR-WASHINGTON MS- 145 AM CDT SAT APR 26 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHEAST OF MCMILLAN CORNER TO 8 MILES SOUTHWEST OF SNYDER AT 145 AM CDT...MOVING SOUTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ASHLEY...CHICOT AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF GREENVILLE...LAKE VILLAGE AND LELAND...SHOULD MONITOR THESE STORMS CLOSELY. OLB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Apr 26, 3:01 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 51 min |
| Apr 26, 1:48 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 25 hr |
| Apr 26, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Apr 26, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 42 min |
| Apr 26, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 57 min |
| Apr 26, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 55 min |
| Apr 26, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 37 min |
| Apr 26, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 25 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.